Ask a doctor

Does Accutane Make Your Skin Peel?

I'm a 15 yr old female and I'm currently taking accutane 20mg per day. This is my second week and I am having dry lips, but that's expected. What I've also been noticing is that my face constantly "sheds" skin, or peeling skin. Also I have been using a pretty drying face wash so that probably causes the peeling/flaking skin. Just to be sure, I stopped using the face wash and started using a PH balanced wash for my face. Does Accutane makes your skin peel alone? Thanks.

Doctor Answers (1)

Skincare while on Accutane

+1

Dryness and light peeling are two of the biggest complaints with Accutane, but both can be addressed quite easily. I advise my patients to clean their faces gently, always, and avoid scrubs, washcloths, sponges, etc., as these are intensely aggravating and make skin much worse, whether you are on Accutane or not. You need to use a gentle cleanser like Cetaphil or Aquanil or Dove, and gently clean your face. Then apply a good moisturizer and sunscreen. Dr. Dan's Cortibalm is available for the lips (online and from pharmacies) - it's few dollars and so great for Accutane patients.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...